Alabama, 2005Hail in Alabama, February 22, 2005
February 22, 2005 · NWS BMX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 22, 3:15 PM CST, 5 hours earlier.
Area forecast discussion, Feb 22, 3:15 PM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
315 PM CST TUE FEB 22 2005
.SHORT TERM (TONIGHT THROUGH FRIDAY)...
MAIN SHORT TERM CONCERN WILL BE RAIN CHANCES OVER THE NEXT 48
HOURS.
AT 3PM...ISOLATED STORMS, SOME STRONG TO SEVERE, HAVE BEGUN TO
FIRE ACROSS EAST AND CENTRAL ALABAMA. THE MAIN THREAT THIS
AFTERNOON AND TONIGHT WILL BE HAIL. THESE STORMS ARE FIRING
ALONG THE MUCH ADVERTISED QUASI-STATIONARY BOUNDARY WHICH HAS
BEEN MEANDERING BETWEEN KEET AND KMGM ALL DAY.
FOR TONIGHT...DO NOT EXPECT MUCH IN THE WAY OF COVERAGE.
HOWEVER...DO EXPECT THIS SAME TREND OF AFTERNOON STORMS TO
CONTINUE THROUGH THE EVENING HOURS. CLOUDS SHOULD BEGIN TO
INCREASE TONIGHT AND PATCHY DENSE FOG IS POSSIBLE ESPECIALLY SOUTH
OF THE BOUNDARY.
WEDNESDAY...THE BOUNDARY SHOULD BEGIN TO MOVE NORTHWARD ALLOWING A
COMPLEX OF SHOWERS AND THUNDERSTORMS TO SPREAD EAST. THE MAIN
ACTION SHOULD BE LATE AFTERNOON AND LAST THROUGH THE EVENING AND
OVERNIGHT HOURS. ALTHOUGH IT SEEMS THAT THE GFS IS EXPERIENCING
SOME CONVECTIVE FEEDBACK PROBLEMS...THE NAM/UKMET/GEM ALL AGREE
THAT A COMPLEX OF THUNDERSTORMS WILL INVADE THE AREA WEDNESDAY
EVENING AND NIGHT. THE NGM IS THE ONLY OUTLIER MODEL SO DECIDED
TO DISCOUNT IT. SO FEEL PRETTY CONFIDENT ABOUT CATEGORICAL POPS FOR
THE AREA.
COLD FRONT SHOULD PUSH THROUGH MOST THE AREA ON THURSDAY BRINGING
COOLER AND DRIER AIR TO THE AREA. DECIDED TO KEEP A SLIGHT CHANCE
OF POPS OVER THE SOUTHEAST SECTIONS OF THE AREA AS MOISTURE WILL
HANG AROUND UNTIL SURFACE HIGH PRESSURE BUILDS INTO THE AREA.
&&
.LONG TERM (SATURDAY THROUGH WEDNESDAY)...UPPER LEVEL PATTERN
CHANGES SIGNIFICANTLY ACROSS THE AREA AS AN UPPER LEVEL RIDGE WILL
RESIDE OVER THE WEST AND A TROUGH OVER THE EAST. A CUT-OFF UPPER
LOW ACROSS THE SOUTHWEST U.S. WILL SLOWLY PROGRESS EASTWARD
AND BE THE NEXT WEATHER MAKER IN THE EXTENDED.
WET WEATHER WILL FINALLY BE OUT OF THE AREA THIS WEEKEND AS THE
ACTIVE WEATHER PATTERN SHIFTS TO OUR SOUTH. TEMPERATURES WILL
BEGIN TO MODERATE TO MORE TYPICAL SEASONAL AVERAGES THIS WEEKEND.
BY THE START OF THE WORK WEEK...AS THE CUT OFF LOW MOVES EAST
MOISTURE WILL RETURN TO THE AREA. RAIN CHANCES WILL BEGIN TO
INCREASE MONDAY AND TUESDAY UNTIL ANOTHER COLD FRONT PUSHES
THROUGH THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 44 62 42 53 / 0 70 100 50
ANNISTON 48 65 46 55 / 10 80 100 50
BIRMINGHAM 48 62 47 55 / 0 100 100 50
TUSCALOOSA 50 63 48 55 / 20 100 70 50
CALERA 50 63 48 55 / 20 100 100 50
AUBURN 50 67 48 58 / 30 90 100 60
MONTGOMERY 54 69 52 60 / 30 100 100 60
TROY 56 70 54 61 / 30 90 100 60
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
KH/99
Hazardous weather outlook, Feb 22, 1:28 PM CST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
128 PM CST TUE FEB 22 2005
ALZ011>015-017>050-231330-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
128 PM CST TUE FEB 22 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(TODAY AND TONIGHT).
A QUASI-STATIONARY FRONT WILL REMAIN DRAPED ACROSS CENTRAL ALABAMA
THIS AFTERNOON...ROUGHLY ALONG INTERSTATE 20 FROM TUSCALOOSA TO
ANNISTON. A FEW STRONG STORMS ARE POSSIBLE CLOSE TO THIS BOUNDARY
THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE
HAIL UP TO THE SIZE OF DIMES.
.DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY).
THE QUASI-STATIONARY FRONT CONTINUES TO MEANDER ACROSS CENTRAL
ALABAMA ON WEDNESDAY. A FEW STRONG STORMS ARE POSSIBLE SOUTH OF A
LINE FROM LINDEN TO MONTGOMERY TO EUFAULA.
...SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NEEDED LATE THIS AFTERNOON AND EARLY THIS EVENING...
MAINLY ALONG AND SOUTH OF INTERSTATE 20.
In the hours before
Special weather statement, Feb 22, 6:14 PM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
614 PM CST TUE FEB 22 2005
ALZ039-230045-
MARENGO-
614 PM CST TUE FEB 22 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARENGO COUNTY UNTIL 645
PM CST...
...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 611 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER SOUTH CENTRAL MARENGO COUNTY...MOVING SOUTHEAST AT
20 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DIXON MILLS THROUGH
645 PM CST.
THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Local storm report, Feb 22, 6:46 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
646 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 17 SE LINDEN 32.13N 87.59W
02/22/2005 2.00 INCH WILCOX AL TRAINED SPOTTER
5 MILES EAST OF DIXON MILLS
0620 PM HAIL 17 S LINDEN 32.06N 87.79W
02/22/2005 1.00 INCH MARENGO AL PUBLIC
IN DIXONS MILLS
&&Local storm report, Feb 22, 6:50 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
650 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL 5 N WETUMPKA 32.62N 86.20W
02/22/2005 0.25 INCH ELMORE AL EMERGENCY MNGR
&&Special weather statement, Feb 22, 6:56 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
656 PM CST TUE FEB 22 2005
ALZ038-230130-
CHAMBERS-
656 PM CST TUE FEB 22 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHAMBERS COUNTY UNTIL 730
PM CST...
...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 651 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER CUSSETA...MOVING EAST AT 20 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CUSSETA...LANETT AND
VALLEY THROUGH 730 PM CST.
THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Local storm report, Feb 22, 7:19 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
719 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL LANETT 32.87N 85.21W
02/22/2005 0.88 INCH CHAMBERS AL PUBLIC
NUMEROUS REPORTS OF DIME TO NICKEL SIZE HAIL IN LANETT AN
VALLEY
&&Special weather statement, Feb 22, 7:28 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
728 PM CST TUE FEB 22 2005
ALZ042-230215-
LOWNDES-
728 PM CST TUE FEB 22 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES COUNTY UNTIL 815
PM CST...
...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 728 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 17 MILES WEST OF WHITE HALL...MOVING EAST AT 20 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WHITE HALL...
MOSSES...LOWNDESBORO AND HAYNEVILLE THROUGH 815 PM CST.
THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Hail, Dallas
- When
- February 22, 8:15 PM CST to 8:30 PM CST
- Where
- Dallas County, 5 mi NW of Minter
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.133, -87.067
The second hail producing supercell in a few hours moved across southern Dallas County. The supercell storm dropped golf ball size hail along its path just north of the Minter community.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in California, February 22, 2005$75,000 · 1 event
- Flash Flood in California, February 22, 2005$30,000 · 1 event
- Flash Flood in California, February 22, 2005$30,000 · 1 event
- Flash Flooding and Hail in Texas, February 22 to 23, 20054.25 in hail · 17 events
- Flash Flood in California, February 22, 2005$20,000 · 1 event
- Hail in Texas, February 22, 20051 in hail · 12 events
- Flash Flood and Hail in Texas, February 22 to 23, 20051.75 in hail · 12 events
- Damaging Wind in California, February 22, 2005$15,000 · 59 kt wind · 1 event
- Hail in Louisiana, February 22, 20051 in hail · 7 events
- Hail in Mississippi, February 22, 2005$5,000 · 1.75 in hail · 6 events
- Hail in Texas, February 22, 20051.25 in hail · 6 events
- Dense Fog in Kansas, February 22, 20054 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437323.